Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 17, 2006, 4:31 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2006, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 18, 2006, 10:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 172131
FFWSJU
PRC127-172330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
531 PM AST THU AUG 17 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 730 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER...
RIO PIEDRAS
* AT 526 PM AST...DOPPLER WEATHER RADAR INDICATED THAT NEW SHOWERS
AND ISOLATED THUNDERSTORMS WERE POISED TO MOVE WEST ACROSS THE SAN
JUAN METRO AREA. ALSO...A RIVER LEVEL SENSOR ALONG THE RIO PIEDRAS
AT SENORIAL INDICATED THAT AFTER THE WATER LEVELS HAD FALLEN TO
ABOUT TWO AND ONE-HALF FEET BELOW FLOOD STAGE...A RECENT WATER SURGE
HAS SENT THE RIVER OUT OF ITS BANKS AGAIN. ANY ADDITIONAL RAINFALL
WILL FURTHER AGGRAVATE ONGOING FLOODING AND RESULT IN NEW FLASH
FLOODING.
REMEMBER FOR YOUR SAFETY...YOU SHOULD NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO
GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1833 6607 1833 6604 1841 6605 1841 6609
$$
BCS/ASL1 follow-up statement
000
WGCA72 TJSJ 172329
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
729 PM AST THU AUG 17 2006
PRC127-172339-
SAN JUAN-
729 PM AST THU AUG 17 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM AST FOR THE
FOLLOWING MUNICIPALITY...
IN PUERTO RICO
SAN JUAN
AT 724 PM...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE WARNING AREA EARLIER THIS
EVENING HAD ENDED. IN ADDITION...THE U.S.G.S. RIVER GAUGES ALONG THE
RIO PIEDRAS INDICATED THAT THE WATER LEVELS WERE BELOW FLOOD STAGE
AND CONTINUED TO FALL. NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR
FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE.
LAT...LON 1833 6607 1833 6604 1841 6605 1841 6609
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:20 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 17, 2:20 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 320 PM AST THU AUG 17 2006 .DISCUSSION...MID TO UPPER LEVEL DIFFLUENCE AND WEAK POSITIVE VORTICITY ADVECTION ASSOCIATED WITH THE RETROGRADING TUTT LOW NORTHEAST OF PUERTO RICO...COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE TODAY TO LEAD TO THE DEVELOPMENT OF ENHANCED DIURNAL SHOWER ACTIVITY ACROSS MUCH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. EXPECT THIS SHOWER ACTIVITY TO RAPIDLY DIMINISH AFTER SUNSET AND FOR PARTLY CLOUDY SKIES TO REMAIN OVERNIGHT. THE EXCEPTION WILL BE ACROSS EASTERN SECTIONS OF PUERTO RICO AND THE VI WHERE ISOLATED TO SCATTERED SHOWER ACTIVITY IS EXPECTED TO CONTINUE OVERNIGHT. EXPECT SLIGHTLY LESS NUMEROUS SHOWER ACTIVITY ACROSS THE REGION ON FRIDAY...AS MODELS AND SATELLITE IMAGERY CONTINUE TO SHOW DRIER AND MORE STABLE AIR MOVING OVER THE REGION. AN INCREASE IN LOW LEVEL MOISTURE LATE SATURDAY INTO SUNDAY WILL LIKELY LEAD TO INCREASED SHOWER ACTIVITY AGAIN LATE IN THE WEEKEND. MODELS ARE NOW INDICATING THE NEXT SIGNIFICANT TROPICAL WAVE...CURRENTLY MOVING OFF THE WEST COAST OF AFRICA...NOT REACHING THE AREA TILL THURSDAY OR FRIDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 88 / 30 20 10 20 STT 78 86 78 86 / 40 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:44 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.